Alert archive / Michigan / Winter Storm Warnings in 2006
Winter Storm Warning 5, NWS Gaylord, MI
NWS Gaylord, MI issued this winter storm warning at Oct 12, 2006, 4:25 PM EDT for Cheboygan County, Emmet County, Michigan. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2006, 4:25 PM EDT (20:25 UTC)
- Expired
- Oct 13, 2006, 4:00 PM EDT
- In force
- 24 hr
- Issued by
- NWS Gaylord, MI
Counties Cheboygan County, MI, Emmet County, MI
The radar
The NCL Michigan radar (KAPX), 69 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 8.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KAPX 122025 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 425 PM EDT THU OCT 12 2006 ...EARLY SEASON HAZARDOUS WINTER WEATHER EXPECTED THROUGH FRIDAY... .SIGNIFICANT EARLY SEASON LAKE EFFECT SNOWS EXPECTED TO CONTINUE AS UNSEASONABLY COLD AIR FILTERS ACROSS WARM LAKE MICHIGAN WATERS ON GUSTY WEST TO SOUTHWEST WINDS. MIZ016-017-019-131030- /O.UPG.KAPX.SB.Y.0008.000000T0000Z-061012T2100Z/ /O.NEW.KAPX.WS.W.0005.061012T2025Z-061013T2000Z/ EMMET-CHEBOYGAN-CHARLEVOIX- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX 425 PM EDT THU OCT 12 2006 ...WINTER STORM WARNING IN EFFECT UNTIL 4 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 4 PM EDT FRIDAY. THE SNOW AND BLOWING SNOW ADVISORY IS NO LONGER IN EFFECT. LAKE EFFECT SNOW IS EXPECTED TO INTENSIFY LATER THIS EVENING ACROSS THE WARNING AREA AND CONTINUE THROUGH FRIDAY MORNING. SNOWFALL RATES APPROACHING 1 TO 2 INCHES PER HOUR ARE POSSIBLE IN THE HEAVIEST ACTIVITY. ALONG WITH THE SNOW...WIND GUSTS APPROACHING 35 MPH WILL LEAD TO SIGNIFICANT AREAS OF BLOWING AND DRIFTING. TOTAL ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED BY LATER FRIDAY AFTERNOON...ESPECIALLY AWAY FROM THE IMMEDIATE LAKE SHORES. WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. $$ MIZ008-015-131030- /O.NEW.KAPX.WS.W.0005.061012T2025Z-061013T2000Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 425 PM EDT THU OCT 12 2006 ...WINTER STORM WARNING IN EFFECT UNTIL 4 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 4 PM EDT FRIDAY. HEAVY LAKE EFFECT SNOW IS EXPECTED TO OVERSPREAD THE WARNING AREA LATER THIS EVENING...ESPECIALLY SOUTH OF M-28...AND CONTINUE THROUGH FRIDAY MORNING. SNOWFALL RATES APPROACHING 1 TO 2 INCHES PER HOUR ARE POSSIBLE IN THE HEAVIEST ACTIVITY. ALONG WITH THE SNOW...WIND GUSTS APPROACHING 35 MPH WILL LEAD TO SIGNIFICANT AREAS OF BLOWING AND DRIFTING. TOTAL ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED BY LATER FRIDAY AFTERNOON...ESPECIALLY AWAY FROM THE IMMEDIATE LAKE SHORES. A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. $$ MIZ021-022-026-027-032-033-131030- /O.EXT.KAPX.SB.Y.0008.000000T0000Z-061013T2000Z/ ANTRIM-OTSEGO-GRAND TRAVERSE-KALKASKA-WEXFORD-MISSAUKEE- INCLUDING THE CITIES OF...MANCELONA...GAYLORD...TRAVERSE CITY... KALKASKA...CADILLAC...LAKE CITY 425 PM EDT THU OCT 12 2006 ...SNOW AND BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL 4 PM EDT FRIDAY... THE SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL 4 PM EDT FRIDAY. LAKE EFFECT SNOW IS EXPECTED TO CONTINUE THROUGH FRIDAY FOR THE ADVISORY AREA. ADDITIONAL ACCUMULATION OF UP TO 6 INCHES IS POSSIBLE...ESPECIALLY IN INTERIOR ELEVATED REGIONS. ALONG WITH THE SNOW...WIND GUSTS APPROACHING 35 MPH WILL LEAD TO SIGNIFICANT AREAS OF BLOWING AND DRIFTING. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ MSB
3 follow-up statements
000 WWUS43 KAPX 130858 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 458 AM EDT FRI OCT 13 2006 ...EARLY SEASON HAZARDOUS WINTER WEATHER EXPECTED THROUGH THIS AFTERNOON... .SIGNIFICANT EARLY SEASON LAKE EFFECT SNOWS EXPECTED TO CONTINUE AS UNSEASONABLY COLD AIR FILTERS ACROSS WARM LAKE MICHIGAN WATERS ON GUSTY WEST TO SOUTHWEST WINDS. MIZ016-017-019-132000- /O.CON.KAPX.WS.W.0005.000000T0000Z-061013T2000Z/ EMMET-CHEBOYGAN-CHARLEVOIX- INCLUDING THE CITIES OF...PELLSTON...CHEBOYGAN...CHARLEVOIX 458 AM EDT FRI OCT 13 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. LAKE ENHANCED SNOWFALL WILL CONTINUE TODAY ACROSS THE TIP OF THE MITT COUNTIES OF NORTHERN LOWER MICHIGAN...ALTHOUGH PRECIPITATION WILL MIX WITH OR CHANGE TO ALL RAIN ESPECIALLY NEAR LAKE MICHIGAN. ADDITIONAL SNOW ACCUMULATIONS THROUGH THIS AFTERNOON WILL RANGE FROM 2 TO 5 INCHES...BRINGING STORM TOTAL AMOUNTS AS HIGH AS 12 TO 16 INCHES IN A FEW LOCATIONS. A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. $$ MIZ008-015-132000- /O.CON.KAPX.WS.W.0005.000000T0000Z-061013T2000Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE MARIE...ST IGNACE 458 AM EDT FRI OCT 13 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. LAKE ENHANCED SNOWFALL WILL CONTINUE TO IMPACT EXTREME EASTERN UPPER MICHIGAN THROUGH THIS AFTERNOON...ESPECIALLY FROM ST IGNACE EASTWARD THROUGH DETOUR VILLAGE...RABER...AND GOETZVILLE. SNOW WILL MIX WITH OR CHANGE TO RAIN...ESPECIALLY NEAR THE GREAT LAKES. ADDITIONAL SNOWFALL AMOUNTS OF 2 TO 5 INCHES ARE POSSIBLE TODAY...BRINGING TOTAL ACCUMULATIONS OF UP TO 10 TO 15 INCHES IN SOME AREAS. A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. $$ MIZ021-022-026-027-032-033-132000- /O.CON.KAPX.SB.Y.0008.000000T0000Z-061013T2000Z/ ANTRIM-OTSEGO-GRAND TRAVERSE-KALKASKA-WEXFORD-MISSAUKEE- INCLUDING THE CITIES OF...BELLAIRE...GAYLORD...TRAVERSE CITY... KALKASKA...CADILLAC...LAKE CITY 458 AM EDT FRI OCT 13 2006 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. SNOW SHOWERS WILL CONTINUE INTO THE AFTERNOON HOURS ACROSS THE ADVISORY AREA...THOUGH PRECIPITATION MAY BEGIN TO MIX WITH OR CHANGE TO RAIN. ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE TODAY. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ JPB
000 WWUS43 KAPX 131527 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1127 AM EDT FRI OCT 13 2006 ...EARLY SEASON HAZARDOUS WINTER WEATHER EXPECTED THROUGH THIS AFTERNOON... .SIGNIFICANT EARLY SEASON LAKE EFFECT SNOWS EXPECTED TO CONTINUE AS UNSEASONABLY COLD AIR FILTERS ACROSS WARM LAKE MICHIGAN WATERS ON GUSTY WEST TO SOUTHWEST WINDS. MIZ016-017-019-132000- /O.CON.KAPX.WS.W.0005.000000T0000Z-061013T2000Z/ EMMET-CHEBOYGAN-CHARLEVOIX- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX 1127 AM EDT FRI OCT 13 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. LAKE ENHANCED SNOWFALL WILL CONTINUE TODAY ACROSS THE TIP OF THE MITT COUNTIES OF NORTHERN LOWER MICHIGAN...ALTHOUGH PRECIPITATION WILL MIX WITH OR CHANGE TO ALL RAIN ESPECIALLY NEAR LAKE MICHIGAN. ADDITIONAL SNOW ACCUMULATIONS THROUGH THIS AFTERNOON WILL RANGE FROM 2 TO 5 INCHES...BRINGING STORM TOTAL AMOUNTS AS HIGH AS 12 TO 16 INCHES IN A FEW LOCATIONS. A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. $$ MIZ008-015-132000- /O.CON.KAPX.WS.W.0005.000000T0000Z-061013T2000Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 1127 AM EDT FRI OCT 13 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. LAKE ENHANCED SNOWFALL WILL CONTINUE TO IMPACT EXTREME EASTERN UPPER MICHIGAN THROUGH THIS AFTERNOON...ESPECIALLY FROM ST IGNACE EASTWARD THROUGH DETOUR VILLAGE...RABER...AND GOETZVILLE. SNOW WILL MIX WITH OR CHANGE TO RAIN...ESPECIALLY NEAR THE GREAT LAKES. ADDITIONAL SNOWFALL AMOUNTS OF 2 TO 5 INCHES ARE POSSIBLE TODAY...BRINGING TOTAL ACCUMULATIONS OF UP TO 10 TO 15 INCHES IN SOME AREAS. A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. $$ MIZ021-022-026-027-032-033-132000- /O.CON.KAPX.SB.Y.0008.000000T0000Z-061013T2000Z/ ANTRIM-OTSEGO-GRAND TRAVERSE-KALKASKA-WEXFORD-MISSAUKEE- INCLUDING THE CITIES OF...MANCELONA...GAYLORD...TRAVERSE CITY... KALKASKA...CADILLAC...LAKE CITY 1127 AM EDT FRI OCT 13 2006 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. SNOW SHOWERS WILL CONTINUE INTO THE AFTERNOON HOURS ACROSS THE ADVISORY AREA...THOUGH PRECIPITATION MAY BEGIN TO MIX WITH OR CHANGE TO RAIN. ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE TODAY. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$
000 WWUS43 KAPX 132025 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 425 PM EDT FRI OCT 13 2006 ...EARLY SEASON HAZARDOUS WINTER WEATHER CONTINUES THROUGH THE NIGHT... .SIGNIFICANT EARLY SEASON LAKE EFFECT SNOWS EXPECTED TO CONTINUE AS UNSEASONABLY COLD AIR FILTERS ACROSS WARM LAKE MICHIGAN WATERS ON GUSTY WEST WINDS.. MIZ016-017-019-141030- /O.EXP.KAPX.WS.W.0005.000000T0000Z-061013T2000Z/ /O.NEW.KAPX.SB.Y.0009.061013T2025Z-061014T1200Z/ EMMET-CHEBOYGAN-CHARLEVOIX- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX 425 PM EDT FRI OCT 13 2006 ...WINTER STORM WARNING HAS EXPIRED... ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT SATURDAY. THE WINTER STORM WARNING IS NO LONGER IN EFFECT. LAKE ENHANCED SNOW AND RAIN SHOWERS THIS EVENING WILL GRADUALLY TRANSITION TO MOSTLY SNOW OVERNIGHT...ESPECIALLY OVER HIGHER TERRAIN AREAS. UP TO 4 INCHES OF ADDITIONAL SNOW ACCUMULATION IS POSSIBLE TONIGHT...BRINGING STORM TOTAL AMOUNTS AS HIGH AS 14 TO 18 INCHES IN A FEW LOCATIONS. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ MIZ008-015-132130- /O.EXP.KAPX.WS.W.0005.000000T0000Z-061013T2000Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 425 PM EDT FRI OCT 13 2006 ...WINTER STORM WARNING HAS EXPIRED... THE WINTER STORM WARNING IS NO LONGER IN EFFECT. $$ MIZ021-022-026-027-032-033-141030- /O.EXP.KAPX.SB.Y.0008.000000T0000Z-061013T2000Z/ /O.NEW.KAPX.SB.Y.0009.061013T2025Z-061014T1200Z/ ANTRIM-OTSEGO-GRAND TRAVERSE-KALKASKA-WEXFORD-MISSAUKEE- INCLUDING THE CITIES OF...MANCELONA...GAYLORD...TRAVERSE CITY... KALKASKA...CADILLAC...LAKE CITY 425 PM EDT FRI OCT 13 2006 ...SNOW AND BLOWING SNOW ADVISORY HAS EXPIRED... ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT SATURDAY. THE SNOW AND BLOWING SNOW ADVISORY IS NO LONGER IN EFFECT. LAKE ENHANCED SNOW AND RAIN SHOWERS THIS EVENING WILL GRADUALLY TRANSITION TO MOSTLY SNOW OVERNIGHT...ESPECIALLY OVER HIGHER TERRAIN AREAS. UP TO 4 INCHES OF ADDITIONAL SNOW ACCUMULATION IS POSSIBLE TONIGHT. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ MIZ028-141030- /O.NEW.KAPX.SB.Y.0009.061013T2025Z-061014T1200Z/ CRAWFORD- INCLUDING THE CITY OF...GRAYLING 425 PM EDT FRI OCT 13 2006 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT SATURDAY. LAKE ENHANCED SNOW AND RAIN SHOWERS THIS EVENING WILL GRADUALLY TRANSITION TO MOSTLY SNOW OVERNIGHT...ESPECIALLY OVER HIGHER TERRAIN AREAS. UP TO 4 INCHES OF ADDITIONAL SNOW ACCUMULATION IS POSSIBLE TONIGHT. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this winter storm warning went out at Oct 12, 3:55 PM EDT, 30 minutes earlier.
Area forecast discussion, Oct 12, 3:55 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE GAYLORD MI
355 PM EDT THU OCT 12 2006
.SHORT TERM DISCUSSION...LATEST SURFACE/RUC/RAOB ANALYSIS SHOWS
UNSEASONABLY STRONG MID LEVEL CLOSED LOW (508DM 500MB LOW) JUST
NORTH OF LAKE SUPERIOR...WITH ASSOCIATED 974MB SURFACE LOW OVER
NORTHERN ONTARIO BEGINNING TO SHOW SIGNS OF ROTATING BACK SOUTHWEST
ON BACKSIDE OF MID LEVEL CIRCULATION. COLD AIR...MORE REMINISCENT OF
DECEMBER...CONTINUES TO OVERSPREAD THE GREAT LAKES REGION WITH 850MB
TEMPERATURES OF AROUND -10C (PER REGIONAL 850MB PLOT) AND SURFACE
TEMPERATURES STUCK IN THE UPPER 20S TO LOW 30S. WEST TO WEST
SOUTHWEST FLOW LAKE EFFECT REGIME ONGOING ACROSS THE NORTHERN LAKES
AS VIGOROUS OVER WATER CONVECTION OCCURS WITH DELTA T/S APPROACHING
23C. AS EXPECTED...MORNING DISCRETE BANDING HAS GIVEN WAY TO MORE
CELLULAR APPEARANCE AS MID OCTOBER DIURNAL INFLUENCE DISRUPT
ORGANIZED HORIZONTAL ROLL CONVECTION. MOST INTENSE AND PERSISTENT
BAND FOUND ACROSS THE STRAITS REGION THIS AFTERNOON ALIGNED WELL
WITH LONGEST OVER WATER FETCH. BANDS HAVE SHOWN A STEADY BUT SLOW
DRIFT NORTH AS WIND FIELDS CONTINUE TO BACK AROUND TO THE SOUTHWEST
IN RESPONSE TO APPROACHING SURFACE TROUGH OVER THE WESTERN LAKES.
FORECAST CONCERNS FOR TONIGHT FOCUS ON POTENTIAL OF SIGNIFICANT SNOW
ACCUMULATIONS IN FAVORED SOUTHWEST FLOW AREAS AND ONGOING MARINE
HEADLINES.
TONIGHT...POTENTIAL OF ANY EARLY SEASON AND SIGNIFICANT LAKE EFFECT
SNOW EVENT IS LOOKING MORE PROBABLE TONIGHT FOR THE TIP OF THE MITT
AND PARTS OF THE EASTERN UPPER PENINSULA. NAM-WRF AND THE GFS IN
GREAT AGREEMENT ON LARGE SCALE FEATURES AND WILL TAKE A MODEL BLEND
FOR THIS FORECAST PACKAGE. WIND FIELDS ARE EXPECTED TO CONTINUE TO
BACK AROUND TO THE SOUTHWEST (230-240 DEGREES) AS AFOREMENTIONED
SURFACE TROUGH AND MID LEVEL SUPPORT ROTATE TOWARD THE NORTHERN
LAKES AROUND INTENSE MID LEVEL CIRCULATION. SYNOPTIC SCALE SUPPORT
WILL BE ON THE INCREASE LATE TONIGHT AS A POCKET OF 850MB-700MB
-DIVQ BEGINS TO OVERSPREAD THE AREA. IN ADDITION...OVERALL
THERMODYNAMIC CONDITIONS REMAIN IMPRESSIVE FOR LAKE EFFECT WITH
DELTA T/S REMAINING EXTREME... INVERSION HEIGHTS UP AROUND
13KFT...900-700MB RELATIVE HUMIDITY ABOVE 90 PERCENT...AND MID LEVEL
LAPSE RATES APPROACHING 6-7.5 C/KM. WITH LOSS OF DIURNAL INFLUENCE
THIS EVENING...EXPECT DISCRETE BANDS TO ONCE AGAIN FORM WITH MOST
INTENSE BAND FAVORED ACROSS THE TIP OF THE MITT AND SOUTHEAST
PORTIONS THE EASTERN U.P. GIVEN 230-240 DEGREE FLOW. INTENSITY WILL
ONLY INCREASE LATER TONIGHT AS SYNOPTIC SCALE FORCING INCREASES.
HOWEVER...THERE ARE SOME POSSIBLE MITIGATING FACTORS FOR THIS EVENT.
THE NAM-WRF IS INSISTENT THAT THE BOUNDARY LAYER WILL CONTINUE TO
WARM OVERNIGHT WITH TEMPERATURES REMAINING ABOVE FREEZING...POSSIBLY
LEADING TO A RAIN/SNOW MIXTURE AS 850MB TEMPERATURES WARM TO -7C.
HOWEVER...THE 12Z RUN INITIALIZED A COUPLE DEGREES TO WARM AT 850MB
ACROSS UPSTREAM AREAS AND FEEL THIS AMOUNT OF WARMING IS OVERDONE.
WHILE CANNOT RULE OUT A RAIN/SNOW MIX ALONG THE IMMEDIATE
SHORELINE...FEEL PRECIPITATION WILL PREDOMINATELY FALL AS ALL SNOW
IN INTERIOR REGIONS. AS SUCH...HAVE ISSUED A WINTER STORM WARNING
FOR EMMET...CHEBOYGAN...AND CHARLEVOIX COUNTIES ACROSS THE NORTHERN
LOWER AND FOR CHIPPEWA AND MACKINAC COUNTIES IN THE EASTERN U.P.
(SOUTH OF M-28). ELSEWHERE...GIVEN INTENSE INSTABILITY AND STRONG
SOUTHWEST WINDS...SNOW SHOWERS SHOULD HAVE NO PROBLEM EXTENDING WELL
INLAND AND WILL CONTINUE ONGOING SNOW AND BLOWING SNOW ADVISORY FOR
AREAS ALONG AND WEST OF I-75/US-27. WILL ONCE AGAIN LEAVE
LEELANAU...BENZIE...AND MANISTEE COUNTIES OUT AS MOST INTENSE
SNOWFALL SHOULD REMAIN OFF TO THEIR EAST IN FAVORED UPSLOPE REGIONS.
MARINE...GALE WARNINGS WILL CONTINUE AT LEAST THROUGH TOMORROW AS
PRESSURE GRADIENT TIGHTENS AS LOW PRESSURE APPROACHES NORTHERN LAKE
SUPERIOR AND OVER WATER INSTABILITY REMAINS EXTREME.
MSB
LONG TERM DISCUSSION...HISTORIC EARLY SEASON SNOW EVENT WILL
CONTINUE INTO FRIDAY...WITH THE COMBINATION OF ARCTIC AIR (LAKE-850
MB DELTA TS AT LEAST 20C) FLOWING OVER LAKE MICHIGAN...WSW 1000-850
MB FLOW...OUTSTANDING SYNOPTIC ASCENT (20+ UNITS OF Q VECTOR
CONVERGENCE)...DEEP MOISTURE (850-500 MB MEAN RH>90% - WITH A
SATURATED -10C TO -20C LAYER)...MOIST MIXED LAYERS EXTENDING THROUGH
500 MB AND 700-500 MB LAPSE RATES 6-7.5 C/KM SUPPORTING BANDS OF
INTENSE SNOWFALL (PERHAPS EVEN INTERMITTENT
THUNDERSTORMS)...ESPECIALLY WITHIN COUNTIES SURROUND THE STRAITS BUT
PROBABLY EXTENDING WELL S/SW ACROSS NW LOWER MICHIGAN GIVEN EXTENT
OF QG FORCING/DEEP MOISTURE...AND SNOWFALL RATES COULD EASILY EXCEED
2 INCHES PER HOUR AT TIMES. SERIOUS QUESTIONS REMAIN CONCERNING THE
DEGREE OF 850 MB WARMING DEPICTED BY 12Z GUIDANCE...WHICH MAY
CONTINUE TO BE OVERDONE THROUGH THE DAY. THUS...MOST PRECIP SHOULD
CONTINUE TO FALL AS SNOW THROUGH MIDDAY...WITH JUST A CHANCE FOR
SOME RAIN TO MIX IN ALONG THE IMMEDIATE COAST. 12-18Z SNOW
ACCUMULATIONS WILL REMAIN CONSERVATIVE...WITH A MAXIMUM OF 3-4
INCHES IN FAVORED WSW AREAS...TO ACCOUNT FOR MODEST DIURNAL
WARMING...MELTING AND A TREND TOWARD DIURNAL DISRUPTION OF ORGANIZED
BANDS...SIMILAR TO OBSERVED TRENDS THURSDAY AFTERNOON...BUT LOCALLY
HIGHER SNOWFALL AMOUNTS COULD EASILY OCCUR THROUGH THE MORNING.
THEN...PER DIURNAL WARMING...PERSISTENT 850 MB WARMING (TO AROUND
-4C) DEPICTED BY 12Z GUIDANCE...RELAXATION OF SYNOPTIC FORCING AND
FURTHER DIURNAL DISRUPTION OF ORGANIZED SNOW BANDS...18-0Z
ACCUMULATIONS WILL REMAIN LIMITED TO AN INCH OR LESS.
HOWEVER...CONFIDENCE IN THE WARMING SOLUTION IS NOT HIGH...AND
POCKETS OF HEAVIER SNOW COULD PERSIST WELL INTO THE AFTERNOON...SO
WARNINGS/ADVISORIES WILL REMAIN IN EFFECT UNTIL 20Z (4 PM EDT).
FRIDAY NIGHT...1000-850 MB FLOW WILL BACK TOWARD THE WEST THEN
WNW...AND FAVORED AREAS FOR SNOW SHOWERS WILL SHIFT ACCORDINGLY...
WITH ONGOING LIKELY POPS LOOKING REASONABLE. MEANWHILE...12Z
GUIDANCE HINTS AT SOME 850 MB COLD ADVECTION...WHILE CONFIDENCE IN
ANY 850 MB TEMP PROG IS LOW IN THIS SITUATION...THIS SIGNAL AND
DIURNAL COOLING COULD AGAIN CHANGE ANY MIXED PRECIP BACK TO SNOW
ACROSS THE INTERIOR EASTERN UP AND ACROSS HIGHER INLAND ELEVATIONS
OF NW LOWER MICHIGAN. THIS SCENARIO MAY SUPPORT ANOTHER ROUND OF
ACCUMULATING SNOW IN THESE AREAS. SINCE MODEL SOLUTIONS CONCERNING
700-500 MB Q VECTOR CONVERGENCE DIVERGE...TOO EARLY TO CONFIDENTLY
ACCOUNT FOR ANY SYNOPTIC CONTRIBUTION FRIDAY NIGHT.
SATURDAY/SATURDAY NIGHT...WILL REMAIN UNSEASONABLY COLD...WITH W/WNW
LOW LEVEL FLOW CONTINUING TO SUPPORT SCATTERED TO NUMEROUS SNOW/RAIN
SHOWERS. SUNDAY...SUFFICIENT DRYING (850-700 MB RH DECREASES TO LESS
THAN 50%) AND WARMING (850 MB TEMPS RISE INTO THE -2C TO -4C RANGE)
TO CONTINUE THE ONGOING DRY FORECAST. HOWEVER...WOULD NOT BE
SURPRISED IF COLDER CYCLONIC FLOW PERSIST LONGER THAN
EXPECTED...SUPPORTING A FEW ADDITIONAL RAIN/SNOW SHOWERS ACROSS N/W
COUNTIES SUNDAY.
MONDAY THROUGH THURSDAY FORECASTS FOLLOWED MANUAL PROGS. WARM
ADVECTION/ASCENT MAY BE SUFFICIENT TO PRODUCE RAIN SHOWERS
MONDAY...ALTHOUGH CHANCES SHOULD INCREASE AS COMPLEX LOW PRESSURE
DEVELOPS AHEAD OF THE NEXT UPPER TROUGH DIGGING INTO THE US
MIDSECTION...PROBABLY BRINGING A COUPLE OF PERIODS OF RAIN TO THE
REGION. THEN...ANOTHER ROUND OF COLD AIR MAY SPREAD INTO THE REGION
THURSDAY...PERHAPS COLD ENOUGH TO SUPPORT SNOW SHOWERS.
ROWLEY
&&
.APX...WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING...THROUGH
FRIDAY AFTERNOON...MIZ008-015>017-019.
SNOW AND BLOWING SNOW ADVISORY...THROUGH FRIDAY AFTERNOON...
MIZ021-022-026-027-032-033.
GALE WARNING...THROUGH FRIDAY...LSZ321-322.
GALE WARNING...THROUGH FRIDAY NIGHT...ALL OTHER NEARSHORE
MARINE ZONES.
&&Hazardous weather outlook, Oct 12, 11:40 AM EDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1140 AM EDT THU OCT 12 2006 LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008- 015>036-041-042-131000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON- MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT- MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY- ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 1140 AM EDT THU OCT 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...REST OF TODAY AND TONIGHT GALES WILL CONTINUE ON THE GREAT LAKES THROUGH TONIGHT. ISOLATED WATERSPOUTS ARE ALSO POSSIBLE ON LAKE MICHIGAN WATERS THROUGH THIS AFTERNOON. LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH THIS AFTERNOON...MAINLY ALONG AND NORTH OF M-72. ISOLATED ADDITIONAL SNOWFALL OF UP TO 3 INCHES IS POSSIBLE...ESPECIALLY ACROSS CENTRAL AND NORTHERN EMMET AND CHEBOYGAN COUNTIES. PLEASE SEE ONGOING HEADLINES. LOCALLY HEAVY SNOW ACCUMULATIONS MAY OCCUR TONIGHT ACROSS PORTIONS OF EASTERN UPPER MICHIGAN AND NORTHWEST LOWER MICHIGAN MAINLY NORTH OF M-72. GUSTY SOUTHWEST WINDS MAY ALSO RESULT IN BLOWING AND DRIFTING SNOW. STAY TUNED TO LATER FORECASTS FOR UPDATED INFORMATION ON THIS POTENTIAL EARLY SEASON SNOW EVENT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOCALLY HEAVY SNOW ACCUMULATIONS MAY OCCUR ACROSS PORTIONS OF EASTERN UPPER MICHIGAN FRIDAY MORNING...AND PORTIONS OF NORTHWEST LOWER MICHIGAN THROUGH FRIDAY NIGHT. THERE REMAINS UNCERTAINTY... HOWEVER...AS TO HOW MUCH SNOW VERSUS RAIN MAY OCCUR DURING THE DAY FRIDAY...AND THUS THE POTENTIAL ACCUMULATIONS ARE ALSO UNCERTAIN. STAY TUNED TO LATER FORECASTS FOR UPDATED INFORMATION ON THIS POTENTIAL EARLY SEASON SNOW EVENT. GALE FORCE WINDS WILL CONTINUE ON WHITEFISH BAY AND THE ST. MARYS RIVER THROUGH FRIDAY AFTERNOON...AND ON LAKES MICHIGAN AND HURON THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE RELAY SNOWFALL AND WATERSPOUT REPORTS TO THE NWS. MSB
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 10:19 AM EDT | Snow and Blowing Snow Advisory | APX | Antrim, Cheboygan, Emmet, Grand Traverse, Kalkaska, Missaukee and 2 more | 30 hr |
Nearby
Winter Storm Warnings in Michigan, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.